Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Is every GO-topology a join of two orderable topologies?


Authors: Paul R. Meyer, Victor Neumann Lara and Richard G. Wilson
Journal: Proc. Amer. Math. Soc. 84 (1982), 291-296
MSC: Primary 54F05
MathSciNet review: 637186
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: As a generalization of $ {\text{GO}}$-topologies ( $ {\text{GO = generalized ordered}}$), we are interested in those topologies (here called $ {\text{JO}}$-topologies) on a set $ X$ which can be expressed as a join of orderable topologies (the join being taken in the lattice of all topologies on $ X$). If a topology $ t$ is the join of $ m$ orderable topologies we say $ t$ is $ {\text{JO}}[m]$. It is not difficult to prove that every $ {\text{GO}}$-topology is a $ {\text{JO}}$-topology, but the question (raised in [M 71]) as to whether every $ {\text{GO}}$-topology is $ {\text{JO}}[2]$ seems much more difficult). We show that $ X$ is $ {\text{JO[2]}}$ if $ X$ is a subspace of an orderable space $ D$, where $ D$ is either metrizable and locally separable, or connected with countable cellularity. (The theorem is actually more general than is stated here.) We give an example to show that for any positive integer $ n$ there is a finite join of order topologies which is not $ {\text{JO}}[n]$, but these are not $ {\text{GO}}$-topologies.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F05

Retrieve articles in all journals with MSC: 54F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0637186-9
Keywords: Orderable topology (LOTS), generalized order topology ( $ {\text{GO}}$-topology, suborderable topology), lattice of topologies, join of topologies
Article copyright: © Copyright 1982 American Mathematical Society